MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complainant, she reported ".Nothing different was done on day in question from her normal bedtime and morning routine, except she had some candy on (b)(6) approximately "a few hours before testing at 10:02pm which is unusual since i never eat candy.".Based on the 291 reading, the consumer stated that ".Her pump suggested she'd take "around 5-7 units of insulin' i don't remember but it was quite a large amount.I usually cut the amount of insulin suggested in half, but i didn't do that this time around." the complainant reported she 'took' the suggested amount of insulin in which she does not remember and "went to sleep a little after testing".According to the complainant's husband, at approximately 2:50am the complainant 'rolled out of bed', 'fell on the floor' and 'hit her head'.The husband immediately called their daughter.When complainant's daughter arrived she checked her blood glucose at 3:11am her result at that time was 74 mg/dl.The complainant reported she was "sweating, confused and felt sick to her stomach" the consumer attempted to suspend her pump but she "felt so disoriented that forgot how to do so".The consumer's daughter gave her a cup of white cranberry juice within 5 minutes of testing, she took her to the bathroom to get cleaned up and tested again at 3:27am.Consumer's daughter gave her another cup of white cranberry juice and contacted the consumer's doctor.The doctor advised the daughter to immediately take the consumer to the er.Before leaving to the er consumer's daughter checked her mother's blood glucose again at 3:46am getting a result of 106 mg/dl.They then drove the consumer to the hospital.According to the consumer they arrived to the er at approx.4:00am.The doctors checked the consumer's bg using their unk meter against the nml meter at 4:09am.The user does not recall what the doctor's meter read or if there was a variance.She said, ".She threw up once she got to the er and "was not given any food, drink or medication that she can recall." the user reported her pump was also suspended once she got to the er.In the meantime the doctors kept checking consumer's blood glucose using their meter against her nova max link meter, again the consumer "does not recall the readings the doctors were getting or if there was a variance".On friday the consumer "started feeling a little better" and put her pump back on voluntarily.The test strips in question were used up while she was in the hospital and the vial was discarded.The consumer was admitted until saturday to be monitored due to her falling off the bed and hitting her head.The consumer was discharged with instructions to follow up with her hcp and contact the meter's company.The consumer opened a new vial of ts when she got home of lot #: 1021316111, exp.Date: 04/30/2018, cr: 82-127 and has been getting results she felt "comfortable with" during the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control.- checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter is expected to be returned for evaluation.
 
Event or Problem Description
It was reported to nova biomedical that the complainant ".At approximately 2:50am she rolled out of bed, fell on the floor and hit her head." the complainant was brought to the emergency room.
 
Additional Manufacturer Narrative
The complaint is not confirmed.Failure analysis of the returned of the nova max link blood glucose monitor revealed the meter performed within specification.According to the complainant her reported results and her event was on (b)(6) 2017; the reported results were not found in the meter history.The first recorded result in the returned meter is (b)(6) 2017 and ends (b)(6) 2017.The dhr for the meter complete and contained all relevant data indicating the product put into finished goods met all specifications.Test strip information is unknown therefore unable to provide a dhr.
 
Additional Manufacturer Narrative
The complaint is not confirmed.After numerous attempts to contact complainant via voicemail, the complainant did not return the glucose meter or the test strips in question.Product information is unknown therefore unable to provide a dhr.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prosopect street
waltham MA 02454
MDR Report Key6925892
Report Number3004193489-2017-00028
Device Sequence Number873044
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number44585
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
10/03/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/31/2017
11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;